# SDR 1SMA20220222001

- Difficulty date: February 22, 2022
- Submitted: February 24, 2022
- Operation: Air carrier
- Aircraft: N35475
- Make and model: Piper PA-31-350
- Aircraft serial: 318052023
- Aircraft time: 12,338 hours
- System (JASC): 5230 · Cargo/Baggage Doors
- Part: Door
- Part number: 4458106
- Part serial: 318052023
- Condition: Misrigged
- Location: Zone 800
- Part time: 12,338 hours
- Component: Cargo Door Latc, Piper
- Component part number: 4451000
- Stage of operation: CR
- How discovered: O
- Nature of condition: J, O
- Precautionary procedure: A

## Discrepancy

WHILE IN LEVEL CRUISE FLIGHT, THE LOWER CABIN ENTRY DOOR AND AFT CARGO DOOR CAME OPEN, UNCOMMANDED, RESULTING IN A PRECAUTIONARY LANDING.  PRIOR TO THE UNCOMMANDED OPENING, THE CABIN DOOR UNSAFE LIGHT WAS EXTINGUISHED AND BOTH THE PILOT AND RAMP AGENT CONFIRMED THAT THE DOOR HAD BEEN FUNCTIONING NORMALLY AND WAS SECURED WITH THE ANNUNCIATOR LIGHT EXTINGUISHED PRIOR TO DEPARTURE.  INSPECTION OF THE ENTRY AND CARGO DOOR REVEALED THAT THE LOWER ENTRY DOOR AFT LATCH SPRING HAD FAILED, HOWEVER THE SECONDARY PIN THAT SECURES THE ENTRY DOOR TO THE CARGO DOOR WAS FUNCTIONING AND SHOULD HAVE PREVENTED THE LOWER DOOR FROM OPENING.  INSPECTION OF THE CARGO DOOR DID NOT REVEAL ANY OBVIOUS ISSUES, HOWEVER WHEN AN INWARD/OUTWARD FORCE WAS APPLIED TO THE CARGO DOOR BY HAND APPROXIMATELY 10 TIMES, THE CARGO DOOR LATCH WOULD MOVE FROM A SECURED TO AN OPEN POSITION.  FURTHER INSPECTION SHOWED THE CARGO DOOR LATCHING ROD/CLEVIS ASSEMBLY DIMENSIONS WERE BELOW MANUFACTURER'S SERVICE MANUAL.  NO SPECIFIC INSPECTION OF CARGO LATCH RIGGING UNLESS THE LATCH IS REMOVED/REPLACED WERE LOCATED IN THE SERVICE MANUAL.  NO SPECIFIC INSPECTION CRITERIA FOR THE DOOR OPERATION COULD BE FOUND OTHER THAN VERIFICATION THAT THE DOORS CLOSED AND LATCHES MOVED TO THE SECURED POSITION WAS FOUND IN MAINTENANCE INSTRUCTIONS.  HAVE ADDED AN INTERNAL MAINTENANCE REQUIREMENT TO PROVIDED A CYCLICAL INWARD/OUTWARD FORCE ON THE CARGO DOOR TO VERIFY THE LATCH REMAINS IN THE SECURED POSITION.
